图书馆订阅: Guest
Begell Digital Portal Begell 数字图书馆 电子图书 期刊 参考文献及会议录 研究收集
国际不确定性的量化期刊
影响因子: 3.259 5年影响因子: 2.547 SJR: 0.417 SNIP: 0.8 CiteScore™: 1.52

ISSN 打印: 2152-5080
ISSN 在线: 2152-5099

Open Access

国际不确定性的量化期刊

DOI: 10.1615/Int.J.UncertaintyQuantification.2015012623
pages 569-583

ROBUSTNESS OF WILKS' CONSERVATIVE ESTIMATE OF CONFIDENCE INTERVALS

Jan Peter Hessling
SP Technical Research Institute of Sweden, Measurement Technology, Box 857, SE-50115 Boras, Sweden
Jeffrey Uhlmann
University of Missouri−Columbia, Department of Computer Science, 201 EBW, Columbia, Missouri 65211, USA

ABSTRACT

The striking generality and simplicity of Wilks' method has made it popular for quantifying modeling uncertainty. A conservative estimate of the confidence interval is obtained from a very limited set of randomly drawn model sample values, with probability set by the assigned so-called stability. In contrast, the reproducibility of the estimated limits, or robustness, is beyond our control as it is strongly dependent on the probability distribution of model results. The inherent combination of random sampling and faithful estimation in Wilks' approach is here shown to often result in poor robustness. The estimated confidence interval is consequently not a well-defined measure of modeling uncertainty. To remedy this deficiency, adjustments of Wilks' approach as well as alternative novel, effective but less known approaches based on deterministic sampling are suggested. For illustration, the robustness of Wilks' estimate for uniform and normal model distributions are compared.


Articles with similar content:

INHERENT AND EPISTEMIC UNCERTAINTY ANALYSIS FOR COMPUTATIONAL FLUID DYNAMICS SIMULATIONS OF SYNTHETIC JET ACTUATORS
International Journal for Uncertainty Quantification, Vol.4, 2014, issue 6
Serhat Hosder, Daoru Han
THE PREDICTION OF PLANE COUETTE FLOW FOR A FENEFLUID USING A REDUCED BASIS APPROXIMATION OF THE FOKKER-PLANCK EQUATION
International Journal for Multiscale Computational Engineering, Vol.9, 2011, issue 1
G. M. Leonenko, T. N. Phillips
Applicability of Adaptive Algorithms to Radar Target Identification
Telecommunications and Radio Engineering, Vol.51, 1997, issue 6-7
V. S. Nakonechny, A. A. Poberezhny, V. E. Kudryashov
PRIOR AND POSTERIOR ROBUST STOCHASTIC PREDICTIONS FOR DYNAMICAL SYSTEMS USING PROBABILITY LOGIC
International Journal for Uncertainty Quantification, Vol.3, 2013, issue 4
Alexandros Taflanidis, James L. Beck
Analytical and Numerical Study of the Selective Properties of the Errors Unbiasedness Criterion in the Problems of Inductive Modeling
Journal of Automation and Information Sciences, Vol.44, 2012, issue 4
Vladimir S. Stepashko, Evgeniya A. Savchenko